Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 2, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Jan 18, 2016, 10:02 AM PST for Lassen County, Plumas County, Sierra County, California; 4 counties in Nevada. It took effect at Jan 19, 2016, 12:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2016, 10:02 AM PST (18:02 UTC)
- In effect from
- Jan 19, 2016, 12:00 PM PST
- Expired
- Jan 19, 2016, 7:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 45 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 6.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834 WWUS75 KREV 181802 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1002 AM PST MON JAN 18 2016 CAZ071-NVZ003-190615- /O.NEW.KREV.WI.Y.0002.160119T1800Z-160120T0300Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO- CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...SPARKS... GARDNERVILLE...VIRGINIA CITY 1002 AM PST MON JAN 18 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. * TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING WITH THE STRONGEST WINDS EXPECTED TUESDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. GUSTS UP TO 60 MPH IN WIND PRONE AREAS INCLUDING THE HIGHWAY 395 CORRIDOR...WASHOE VALLEY...AND FOOTHILLS AROUND RENO AND CARSON CITY. * IMPACTS: TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES ARE LIKELY ON INTERSTATE 580 AND HIGHWAY 395 BETWEEN RENO AND CARSON CITY TUESDAY AFTERNOON. FOLLOW INSTRUCTIONS ON HIGHWAY SIGNS AND DO NOT ATTEMPT TRAVEL ON RESTRICTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE, AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER OUTAGE. && $$ CAZ072-NVZ002-190615- /O.NEW.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 1002 AM PST MON JAN 18 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ NVZ004-190615- /O.NEW.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 1002 AM PST MON JAN 18 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. * WINDS: SOUTHEAST 15 TO 20 MPH WITH GUSTS TO 35 MPH BECOMING SOUTHWEST BY LATE AFTERNOON. * WAVE HEIGHTS: 2 TO 3 FEET WITH THE HIGHEST WAVES ALONG NORTH AND WEST SHORES THROUGH MID AFTERNOON...THEN SHIFTING TO THE NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
4 follow-up statements
573 WWUS75 KREV 190809 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1209 AM PST TUE JAN 19 2016 CAZ071-NVZ003-200000- /O.EXT.KREV.WI.Y.0002.160119T2000Z-160120T0300Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO- CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 1209 AM PST TUE JAN 19 2016 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING WITH THE STRONGEST WINDS EXPECTED TUESDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. GUSTS UP TO 60 MPH IN WIND PRONE AREAS INCLUDING THE HIGHWAY 395 CORRIDOR...WASHOE VALLEY...AND FOOTHILLS AROUND RENO AND CARSON CITY. * IMPACTS: TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES ARE LIKELY ON INTERSTATE 580 AND HIGHWAY 395 BETWEEN RENO AND CARSON CITY TUESDAY AFTERNOON. FOLLOW INSTRUCTIONS ON HIGHWAY SIGNS AND DO NOT ATTEMPT TRAVEL ON RESTRICTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW THESE ITEMS AWAY. && $$ CAZ072-NVZ002-200000- /O.CON.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 1209 AM PST TUE JAN 19 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING FOR LAKE TAHOE... * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ NVZ004-200000- /O.CON.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 1209 AM PST TUE JAN 19 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING FOR PYRAMID LAKE... * WINDS: SOUTHEAST 15 TO 20 MPH WITH GUSTS TO 35 MPH BECOMING SOUTHWEST BY LATE AFTERNOON. * WAVE HEIGHTS: 2 TO 3 FEET WITH THE HIGHEST WAVES ALONG NORTH AND WEST SHORES THROUGH MID AFTERNOON...THEN SHIFTING TO THE NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
608 WWUS75 KREV 191159 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 359 AM PST TUE JAN 19 2016 CAZ071-NVZ003-200000- /O.CON.KREV.WI.Y.0002.160119T2000Z-160120T0300Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO- CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 359 AM PST TUE JAN 19 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING... * TIMING: WINDS WILL INCREASE BY MIDDAY...WITH THE STRONGEST WINDS EXPECTED FROM MID AFTERNOON INTO EARLY EVENING. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. GUSTS UP TO 65 MPH IN WIND PRONE AREAS...INCLUDING THE HIGHWAY 395 AND 580 CORRIDOR BETWEEN RENO AND CARSON CITY...HIGHWAY 395 NEAR STEAD...AND THE WESTERN CARSON VALLEY. * IMPACTS: TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES ON INTERSTATE 580 SOUTH OF RENO. FOLLOW INSTRUCTIONS ON HIGHWAY SIGNS AND DO NOT ATTEMPT TRAVEL ON RESTRICTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE AND POSSIBLY BLOW AWAY OR DAMAGE THESE ITEMS. && $$ CAZ072-NVZ002-200000- /O.CON.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 359 AM PST TUE JAN 19 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING FOR LAKE TAHOE... * WINDS: SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * WAVE HEIGHTS: INCREASING TO 3 TO 5 FEET THIS AFTERNOON...HIGHEST FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ NVZ004-200000- /O.CON.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 359 AM PST TUE JAN 19 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING FOR PYRAMID LAKE... * WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO 40 MPH BECOMING SOUTHWEST BY LATE AFTERNOON OR EARLY EVENING. * WAVE HEIGHTS: 2 TO 3 FEET...HIGHEST ALONG NORTH AND WEST SHORES THROUGH MID AFTERNOON...THEN SHIFTING TO THE NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
405 WWUS75 KREV 191749 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 949 AM PST TUE JAN 19 2016 CAZ071-NVZ003-200300- /O.CON.KREV.WI.Y.0002.160119T2000Z-160120T0300Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO- CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 949 AM PST TUE JAN 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * TIMING: GUSTY WINDS WILL CONTINUE INTO THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. GUSTS UP TO 65 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395 FROM SUSANVILLE TO MINDEN. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOLLOW INSTRUCTIONS ON HIGHWAY SIGNS AND DO NOT ATTEMPT TRAVEL ON RESTRICTED HIGHWAYS. SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE AND POSSIBLY BLOW AWAY OR DAMAGE THESE ITEMS. && $$ CAZ072-NVZ002-200300- /O.CON.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 949 AM PST TUE JAN 19 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR LAKE TAHOE... * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * WAVE HEIGHTS: 3 TO 5 FEET...HIGHEST FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ NVZ004-200300- /O.CON.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 949 AM PST TUE JAN 19 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR PYRAMID LAKE... * WINDS: SOUTH TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 3 FEET...HIGHEST FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
580 WWUS75 KREV 192203 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 203 PM PST TUE JAN 19 2016 CAZ071-NVZ003-200300- /O.CON.KREV.WI.Y.0002.000000T0000Z-160120T0300Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO- CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 203 PM PST TUE JAN 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * TIMING: GUSTY WINDS WILL CONTINUE INTO THIS EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. GUSTS UP TO 65 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395 FROM SUSANVILLE TO MINDEN. * IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOLLOW INSTRUCTIONS ON HIGHWAY SIGNS AND DO NOT ATTEMPT TRAVEL ON RESTRICTED HIGHWAYS. SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS BEFORE WINDS INCREASE AND POSSIBLY BLOW AWAY OR DAMAGE THESE ITEMS. && $$ CAZ072-NVZ002-200300- /O.CON.KREV.LW.Y.0004.000000T0000Z-160120T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 203 PM PST TUE JAN 19 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR LAKE TAHOE... * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * WAVE HEIGHTS: 3 TO 5 FEET...HIGHEST FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ NVZ004-200300- /O.CON.KREV.LW.Y.0004.000000T0000Z-160120T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 203 PM PST TUE JAN 19 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR PYRAMID LAKE... * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST FROM MID LAKE TO NORTH AND EAST SHORES. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jan 18, 3:44 AM PST, 6 hours 18 minutes earlier.
Area forecast discussion, Jan 18, 3:44 AM PST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 344 AM PST MON JAN 18 2016 .SYNOPSIS... LOW PRESSURE WILL MOVE THROUGH THE REGION TODAY BRINGING WET SNOW TO HIGHER ELEVATIONS AND RAIN OR A MIX OF RAIN AND SNOW BELOW 5500 TO 6500 FEET. THE NEXT SYSTEM ARRIVES TUESDAY WITH MORE SNOW FOR HIGHER ELEVATIONS AND RAIN AND SNOW ELSEWHERE. GUSTY WINDS ARE EXPECTED AGAIN ON TUESDAY, ESPECIALLY IN THE IMMEDIATE LEE OF THE NORTHERN SIERRA. ANOTHER SYSTEM IS POSSIBLE LATE IN THE WEEK. && .SHORT TERM... SATELLITE LOOPS INDICATE AN UPPER DISTURBANCE ABOUT TO MOVE INTO NORTHERN CALIFORNIA JUST NORTH OF SAN FRANCISCO. THE FORCING FROM THIS LOW AND MOISTURE FROM A WEAKENING PWAT PLUME ARE BRINGING LOWERING CLOUD DECKS OVER WESTERN NEVADA, WITH WIDESPREAD LIGHT VALLEY RAIN AND HIGHER (~5500 FEET) ELEVATION LIGHT SNOW EXPECTED TO BREAK OUT SHORTLY. THERE IS LITTLE OR NO COLDER AIR TO FILTER IN THIS MORNING WITH PRECIPITATION SO ANY IMPACTS THIS MORNING IN WESTERN NEVADA SHOULD REMAIN IN THE FOOTHILLS ABOVE ABOUT 5,500 FEET. ALTHOUGH SNOW MAY MIX IN DOWN TO AROUND 5,000 FEET DURING PERIODS OF HEAVIER PRECIPITATION THIS MORNING, TEMPERATURES SHOULD REMAIN TOO WARM TO ALLOW FOR MORE THAN BRIEF SLUSHY ROAD ACCUMULATIONS (WHICH MELT OFF AS SOON AS PRECIPITATION LIGHTENS UP). IN NORTHEAST CALIFORNIA NORTH OF TAHOE, SNOW LEVELS LOWERED BRIEFLY TO NEAR 5,000 FEET WITH THE HEAVIER FRONTAL PRECIPITATION BUT HAVE TENDED TO SPRING BACK UP A BIT AS THE PRECIPITATION LIGHTENS BEHIND THE MAIN BAND. BASED ON AVAILABLE CAMERAS, LACK OF CHAIN RESTRICTIONS, AND GLEANING FROM SURFACE TEMPERATURES, ROADS IN PLUMAS AND LASSEN COUNTIES ARE LIKELY MAINLY CLEAR BELOW 5,000 TO 5,500 FEET. FOR THE TAHOE AREA, LATEST CAMERAS SHOW JUST WET ROADS FROM HIGHWAY 89 EAST AS THE HEAVIER SNOW/CHAIN RESTRICTIONS HAVE BEEN STUCK NEAR THE CREST AS MUCH OF THE AREA AWAITS INCREASING PRECIPITATION RATES WITH THE INCOMING LOW. INCREASING SNOWFALL RATES THIS MORNING SHOULD ALLOW ROADS AWAY FROM THE CREST IN THE TAHOE BASIN TO GET SLUSHY THIS MORNING WITH A LIGHT ACCUMULATION BY LATE MORNING SO THE ADVISORY WILL BE LEFT IN PLACE. AFTER A BREAK WITH MINOR RIDGING MOVING OVERHEAD, THE NEXT WAVE ARRIVES TUESDAY WITH DECENT WARM AIR ADVECTION (WAA) EXPECTED TO BRING WIDESPREAD RAIN AND SNOW TO NORTHEAST CALIFORNIA AND WESTERN NEVADA. THERE COULD BE A PERIOD OF ISOTHERMAL TO SEMI-ISOTHERMAL PROFILES INTO EARLY TUESDAY AFTERNOON DURING THE WAA EVENT, WHICH COULD HOLD DOWN SNOW LEVELS ENOUGH FOR A RAIN/SNOW MIX TO NEAR THE LOWER VALLEY FLOORS. HOWEVER, WITH PRECIPITATION RATES LOOKING MODEST OUTSIDE OF THE SIERRA AND TEMPERATURES IN THE 30S, ANY SNOW BELOW ~5500 FEET DOES NOT LOOKS LIKE IT WILL CAUSE MANY ISSUES FOR ROADS. HOWEVER, ABOVE ~5500 FEET IN NORTHEAST CALIFORNIA THERE WILL BE POTENTIAL IMPACTS TUESDAY MORNING WITH SLICK ROADS AND TRAVEL DELAYS DUE TO CHAIN REQUIREMENTS. TUESDAY AFTERNOON, SNOW LEVELS ARE EXPECTED TO RISE (WITH RAIN AND SNOW POSSIBLE AT LAKE TAHOE LEVEL...6000 TO 6500 FEET) AS WARM AIR ADVECTION ENDS ALTHOUGH THIS MAY BE TEMPERED SOME IN AREAS OF PERSISTENT SHOWERS SUCH AS NEAR THE CREST. ALL SAID AND TOLD, ANOTHER 5 TO 10 INCHES OF SNOW IS POSSIBLE TUESDAY IN THE HIGH SIERRA WITH A FEW INCHES DOWN TO LAKE LEVEL AND FOR PASSES ALONG HIGHWAY 395 IN MONO COUNTY. THE OTHER STORY FOR TUESDAY WILL BE WINDS IN THE LEE OF THE SIERRA AND OVER EXPOSED SIERRA RIDGES. AS THE WAA BREAKS TUESDAY AFTERNOON, WINDS WILL LIKELY GUST TO BETWEEN 90 AND 120 MPH OVER HIGH RIDGES WITH THE HIGHEST NUMBERS FOR THE TAHOE AREA AS A JET STREAK MOVES OVERHEAD. FOR SOUTHEASTERN LASSEN COUNTY, FAR WESTERN NEVADA AND EASTERN MONO COUNTY (ALONG/EAST OF 395), WIDESPREAD WINDS GUSTS OF 40-50 MPH WILL BE POSSIBLE WITH 65 MPH FOR WIND-PRONE AREAS IN THE FOOTHILLS OF THE CARSON RANGE. THERE IS SOME UNCERTAINTY AS DOWNSLOPE WINDS COULD BE TEMPERED OR PUSHED EAST OF HIGHWAY 395 BY TOO MUCH MOISTURE ALOFT. WILL LET THE NEXT SHIFT TAKE ANOTHER LOOKS BEFORE POSSIBLY ISSUING A WIND ADVISORY FOR TUESDAY AFTERNOON AND EVENING IN THE SIERRA FRONT. RESIDUAL SHOWERS MAINLY IN THE SIERRA TUESDAY EVENING ARE EXPECTED TO BREAK UP TUESDAY NIGHT AS A RIDGE OF HIGH PRESSURE BEGINS TO WORK IN FROM THE WEST. THIS WILL BRING A DRY PERIOD FOR MOST OF THE REGION WEDNESDAY AND WEDNESDAY NIGHT, ALTHOUGH SOME LIGHT WARM AIR ADVECTION SHOWERS WILL BE POSSIBLE OVER FAR NORTHEAST CALIFORNIA. SNYDER .LONG TERM...THURSDAY THROUGH SUNDAY... A BRIEF BREAK IN THE ACTIVE WEATHER PATTERN WILL CONTINUE THURSDAY AS A PROGRESSIVE SHORTWAVE RIDGE OVERHEAD GRADUALLY SHIFTS EAST OF THE SIERRA AND WESTERN NV IN ADVANCE OF THE NEXT STORM SYSTEM. A FEW LIGHT SHOWERS WILL BE POSSIBLE ACROSS NORTHEAST CALIFORNIA AND FAR NORTHWEST NEVADA WITH OTHERWISE VARIABLE CLOUDS AND MILD CONDITIONS WITH DAYTIME HIGHS IN THE UPPER 40S TO MID 50S. WINDS WILL BEGIN TO INCREASE THU NGT-FRI AS A TROUGH APPROACHES THE WEST COAST AND A SOUTHERLY SURFACE GRADIENT TIGHTENS. WOULD NOT BE SURPRISED TO SEE ANOTHER ROUND OF WIND GUSTS TO 50+ MPH AS EARLY AS DAYBREAK FRIDAY AND CONTINUING INTO THE MORNING/EARLY AFTERNOON. LATEST MODEL DATA SHOWS THIS TROUGH ARRIVING IN TWO DIFFERENT PIECES. THE FIRST PIECE OF ENERGY WILL MOVE ACROSS NORTHERN CA-NV EARLY FRIDAY WHICH PUSHES THE FRONT AND MOISTURE PLUME INTO NORTHERN CA WITH PWAT PLUME HANGING UP NEAR OR NORTH OF LAKE TAHOE. SNOW LEVELS WILL BE HIGHEST DURING THIS INITIAL PUSH OF MOISTURE (6500- 7000 FEET IN THE TAHOE BASIN AND 6000-6500 FEET FARTHER NORTH INTO WESTERN LASSEN COUNTY). AS THE SECOND WAVE APPROACHES FRI AFTN-FRI NGT, SNOW LEVELS THEN BEGIN TO FALL AS COLDER AIR DEEPENS AND PUSHES THROUGH THE SIERRA INTO NEVADA. SNOW LEVELS COULD FALL AS LOW AS 4500-5000 FEET BY SATURDAY MORNING WITH SOME ACCUMULATION POSSIBLE FOR THE FOOTHILL LOCATIONS OF WESTERN NV. GIVEN THE LONGEVITY OF THIS EVENT, THERE COULD BE SIGNIFICANT SNOW ACCUMULATIONS, ESPECIALLY ABOVE 7000 FEET IN THE TAHOE BASIN WEST OF HIGHWAY 89 WHERE THE GFS/EC SHOW 1 TO 2 INCHES OF QPF. AS SNOW LEVELS FALL, THERE MAY EVEN BE APPRECIABLE ACCUMULATIONS DOWN TO LAKE LEVEL AND NORTH INTO PLUMAS AND WESTERN LASSEN COUNTIES. THIS COULD CERTAINLY TRANSLATE INTO A COUPLE OF FEET OF SNOW ALONG THE CREST WITH UP TO A FOOT DOWN TO 6000 FEET, ALTHOUGH OUR CONFIDENCE IN ACCUMULATIONS BELOW 6500 FEET ARE MEDIUM AT BEST. THOSE WITH TRAVEL PLANS THROUGH THE SIERRA SHOULD STAY PREPARED FOR POTENTIAL SIGNIFICANT AND HAZARDOUS WINTER DRIVING CONDITIONS FROM FRIDAY INTO SATURDAY. MODELS HAVE TRENDED A BIT QUIETER FOR THE REMAINDER OF THE WEEKEND. TEMPERATURES WILL BE MORE SEASONAL FOR THE WEEKEND WITH COLD NIGHTS IN THE TEENS AND 20S AND DAYTIME HIGHS IN THE UPPER 30S AND 40S. HOHMANN && .AVIATION... RAIN AND SNOW WERE FINALLY SPILLING INTO THE TAHOE BASIN AND WESTERN NV AS UPPER WAVE MOVED INLAND ACROSS CENTRAL CA. LATEST HIGH RESOLUTION MODELS INDICATE THE PRECIPITATION WILL PERSIST THROUGH 14- 16Z AND THEN QUICKLY END FROM NORTHWEST TO SOUTHEAST DURING THE MID TO LATE MORNING HOURS. THIS WILL RESULT IN WIDESPREAD MVFR CONDITIONS AND TRRN OBSCUREMENT FOR THE SIERRA WITH OCCASIONAL IFR CONDITIONS IN HEAVIER SNOW BANDS THIS MORNING. GIVEN THE WARM CONDITIONS, ACCUMULATIONS FOR SIERRA AIRPORTS WILL BE LIGHT AND GENERALLY LESS THAN A COUPLE OF WET SLUSHY INCHES (ONLY IF HEAVIER SNOW SHOWERS FORM). LOWER ELEVATION RUNWAYS WILL REMAIN WET WITH RAIN EXPECTED THIS MORNING. CONDITIONS WILL IMPROVE BY LATE MORNING AND BE VFR AT ALL LOCATIONS THIS AFTERNOON AND EVENING. THE NEXT STORM WILL BRING INCREASING WINDS TO THE RIDGES TONIGHT WITH GUSTS APPROACHING 80KT TUESDAY. SURFACE WINDS WILL INCREASE ACROSS THE TAHOE BASIN LATE TONIGHT WITH GUSTY WINDS SPREADING TO LOWER ELEVATIONS DURING THE DAY (GUSTS APPROACHING 40-50KT AT TIMES). MORE MOUNTAIN SNOW AND VALLEY RAIN WILL MOVE INTO THE SIERRA TUESDAY MORNING AND CONTINUE INTO TUE EVENING AS SHOWERS SPILL OVER INTO WESTERN NV. SNOW ACCUMULATIONS FOR SIERRA TERMINALS WILL AGAIN BE LIGHT AND GENERALLY UNDER A COUPLE OF INCHES AS TEMPERATURES REMAIN WARM ENOUGH TO MITIGATE ACCUMULATION ON PAVED SURFACES BELOW 6500 FEET UNTIL AFTER SUNSET TUESDAY. RAIN AND WET RUNWAYS FOR LOWER ELEVATION RUNWAYS TUESDAY. HOHMANN && && .REV WATCHES/WARNINGS/ADVISORIES... NV...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING NVZ002. CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING CAZ072. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 10:02 AM PST | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 33 hr |
Nearby
Wind Advisories in Nevada, 2016Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.